# SDR CA960524022

- Difficulty date: May 10, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Condition: Rivets Sheared
- Location: L/H Wing Tip
- Part time: 3,960 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LEFT WING OUTBOARD END RIB JOINT TO REAR WING SPAR ATTACH POINT SHEARED BOTH RIVETS. THIS PERMITTED TIP TANK VERTICAL MOVEMENT WHICH LED TO CRACK IN WING SKIN. THIS IDENTICAL PROBLEM IS REPORTED TO HAVE ALSO HAPPENED IN A 414 AND THE SUBMITTER SUGGESTS THAT IT MAY BE POSSIBLE ON ALL CESSNA TIP TANK AIRCRAFT. THE SUBMITTER ALSO SUGGESTS THE CAUSE MAY HAVE BEEN FROM A HARD LANDING.
